DEA says fentanyl-laced drugs are leading to spike in overdoses, deaths – KETV Omaha

The latest breaking updates, delivered straight to your email inbox.
A lethal batch of drugs is killing people all over the Midwest, including right here in Omaha.

Omaha police were on the scene of two overdose deaths Sunday.
Two other people from the apartment complex went to the hospital.
Monday night, officers responded to another overdose call at a Travel Inn.

KETV NewsWatch 7 spoke with the woman who revived the man there.
The Omaha woman said about a month and a half ago she nearly lost her life after shooting up meth.
We’re hiding her identity.

“When I injected it, it was like a heat rush, and everything went black,” she said.
She said medics revived her with Narcan, and at the hospital, a doctor asked what drugs she had taken.
“I told him just methamphetamine and weed and he said, ‘Nope, heroin and fentanyl,’” she said.
It’s part of a growing trend across the United States: drugs laced with deadly doses of fentanyl.

“I was enraged because I know I didn’t agree to those drugs,” she said.

Monday night, the woman says she experienced it again while her friends were getting high in a hotel room.
She said her friend overdosed and she saved him.

“I’m still kind of shaken up about the whole situation because all I was thinking about at the time was, ‘This was me,’” she said.
She said she’s stepped away from doing drugs, but said if others won’t, they need to be prepared in case they come across fentanyl.

“I feel like people should be able to carry Narcan around just for the simple fact that this drug is out and there are people out here that are dying,” she said.
The Omaha branch of the Drug Enforcement Administration said overdoses are on the rise because of fentanyl.
“We’re seeing it laced in with other drugs, whether it’s cocaine, methamphetamine, heroin, but we’re also seeing it pressed into pills,” said Emily Murray.
“We know that there were more than 100,000 overdose deaths last year, which is an alarming number in the highest total we’ve ever seen. And more than 60% of those overdoses were attributed to synthetic substances like fentanyl.”
She said there’s no easy way to tell if drugs have fentanyl in them, and just a small amount can kill you.
“To put it into perspective visually, it’s just the tip of a pencil, or if you were to get a salt shaker and shake out ten pieces of salt,” Murray said.
Murray said 4 in 10 counterfeit pills the DEA tests have a lethal dose of fentanyl in them, in part because the people who mix it, don’t mix it consistently.

“It’s just, it’s unreal, it’s flooding the markets, it’s flooding the streets,” Murray said. “It’s like playing Russian roulette. If a drug dealer or a seller can provide a drug to 10 different people, and let’s say two of those people die, they’re still going to have eight people who are now addicted and going to come back to them time and time again for the substance.”
The woman who saved her friend offers this advice:
“Leave it alone. It’s not worth it.”
For help combatting addiction, call the Nebraska Family Helpline at (888) 866-8660, Narcotics Anonymous at (402) 660-3662, or visit the region six website or network of care.
Hearst Television participates in various affiliate marketing programs, which means we may get paid commissions on editorially chosen products purchased through our links to retailer sites.

source

Add a Comment

Your email address will not be published. Required fields are marked *